Texas, 2011Drought in Texas, June 7 to 30, 2011
June 7 to 30, 2011 · NWS BRO · 1 event in 1 county or zone
Temperatures near or just above 100 degrees, frequent gusty winds, moderate to low relative humidity quickly erased any short term drought relief provided by mid May rainfall as conditions deteriorated from Severe to Extreme across all of Brooks County for the balance of June. Locally heavy rainfall the final week of the month would bring some relief as July arrived.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Temperatures near or just above 100 degrees, frequent gusty winds, moderate to low relative humidity quickly erased any short term drought relief provided by mid May rainfall as conditions deteriorated from Severe to Extreme across all of Brooks County for the balance of June. Locally heavy rainfall the final week of the month would bring some relief as July arrived.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jun 6, 11:26 PM CST, 34 minutes earlier.
Area forecast discussion, Jun 6, 11:26 PM CST, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1226 AM CDT TUE JUN 7 2011
.DISCUSSION...SEE UPDATED AVIATION SECTION FOR DISCUSSION ON THE
06Z TAF PACKAGE.
&&
.AVIATION...HIGH PRESSURE AT THE SURFACE WILL MAINTAIN VFR WITHIN
DEEP SOUTH TEXAS THROUGH THE NEXT 24 HOURS. LIGHT TO MODERATE WINDS
AND CLEAR TO PARTLY CLOUDY SKIES ARE FORECAST.
&&
.PREV DISCUSSION... /ISSUED 657 PM CDT MON JUN 6 2011/
DISCUSSION...SEE AVIATION DISCUSSION BELOW IN COORDINATION WITH
THE 00Z ISSUANCE.
AVIATION...HIGH PRESSURE ALOFT WILL RESULT IN VFR CONDITIONS AND
LIGHT WINDS FOR THE NEXT 24 HOURS AT ALL TAF SITES. SOUTHEAST WINDS
WILL BECOME NEARLY CALM AFTER MIDNIGHT AND THROUGH MID MORNING TUE.
PERHAPS A FEW AFTERNOON CU...OTHERWISE MOSTLY CLEAR SKIES THROUGH
THE TAF PERIOD.
PREV DISCUSSION... /ISSUED 112 PM CDT MON JUN 6 2011/
SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...A RELATIVELY DRY
AND STABLE AIR MASS WILL DOMINATE THE AREA UNDER A DOME OF HIGH
PRESSURE CENTERED OVER THE WESTERN GULF OF MEXICO. TEMPERATURES
WILL CONTINUE TO BE SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR
UNDER PARTLY CLOUDY SKIES. WINDS WILL CONTINUE TO BE LIGHT FROM
THE EAST TO SOUTHEAST THROUGH TUESDAY NIGHT.
LONG TERM /WEDNESDAY THROUGH MONDAY/...THE LONG TERM WILL NOT BE
A BIG HARBINGER OF CHANGE. H5 RIDGING WILL EXTEND FROM SOUTHWEST
TO NORTHEAST WITH ITS AXIS OVER THE SOUTHEAST UNITED STATES.
SURFACE HIGH PRESSURE WILL BE BELOW THE AXIS...OVER GEORGIA...BUT
WILL ALSO EXTEND WEST INTO TEXAS AND OVER THE NORTHWEST GULF OF
MEXICO. H5 MID LEVEL TROUGHS WILL RIDE UP AND ALONG THE RIDGE...
BUT WILL NOT IMPACT IT ENOUGH TO TRANSLATE INTO ANY SIGNIFICANT
WEATHER FEATURE FOR DEEP SOUTH TEXAS. ANY SLIGHT RAIN CHANCES ARE
NOT ENOUGH TO MENTION IN THE FORECAST AT THIS POINT...THOUGH A
SIGNAL FOR GULF SHOWERS IS PRESENT FOR SUNDAY AND MONDAY AND WILL
BE MONITORED FOR CONSISTENCY AND INCREASE. LOOKING FOR MOSTLY
CLEAR SKIES THE REST OF THE WEEK...WITH DIURNAL TEMPERATURE SWINGS
THAT KEEP HIGH TEMPS A BIT ABOVE NORMAL AND LOW TEMPS A BIT BELOW
NORMAL. HEAT INDEX VALUES OF 100 TO 105 WILL TEND TO DEVELOP EACH
AFTERNOON...ESPECIALLY OUT WEST...WEST OF U.S. HIGHWAY 281. WINDS
WILL BE MODERATE SOUTHEAST.
MARINE...
NOW THROUGH TUESDAY NIGHT...BUOY 42020 REPORTED WEST NORTHWEST
WINDS 2 TO 4 KNOTS WITH SEAS 1.3 FEET WITH A PERIOD OF 7 SECONDS.
SURFACE HIGH PRESSURE CENTERED OVER THE WESTERN GULF OF MEXICO
WILL PRODUCE LIGHT TO MODERATE WINDS AND LOW TO MODERATE SEAS
ALONG THE LOWER TEXAS COAST THROUGH TUESDAY NIGHT. A RELATIVELY
DRY AND STABLE AIR MASS WILL BE THE RULE OVER THE MARINE AREA
THROUGH THE SHORT TERM PERIOD.
WEDNESDAY THROUGH SATURDAY...IN CONCERT WITH THE LONG TERM
DISCUSSION ABOVE...H5 RIDGING AND SURFACE HIGH PRESSURE WILL
EFFECTIVELY MAINTAIN CONTROL OVER THE NORTHWEST GULF THROUGH
SATURDAY. MODERATE SOUTHEAST WINDS WILL RESULT...WITH LOW TO
MODERATE SEAS. A LOW PRESSURE CENTER IN THE NORTHWEST CARIBBEAN
SEA IS BEING WATCHED FOR FURTHER DEVELOPMENT...WHICH COULD
EVENTUALLY HAVE SOME IMPACT ON THE LONG TERM FORECAST FOR THE
WEST GULF.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 76 89 75 89 / 0 0 0 0
BROWNSVILLE 73 93 75 93 / 0 0 0 0
HARLINGEN 73 94 73 94 / 0 0 0 0
MCALLEN 73 95 73 95 / 0 0 0 0
RIO GRANDE CITY 73 100 75 101 / 0 0 0 0
SOUTH PADRE ISLAND 76 88 77 89 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
AVIATION...TOMASELLI-66
Hazardous weather outlook, Jun 6, 3:02 AM CST, 20 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
402 AM CDT MON JUN 6 2011
TXZ248>257-071100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
402 AM CDT MON JUN 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
HEAT INDEX READINGS OF 100 TO 105 DEGREES WILL PREVAIL DURING THE
LATE MORNING THROUGH EARLY EVENING HOURS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
HEAT INDEX READINGS OF 100 TO 105 DEGREES WILL PREVAIL DURING THE
LATE MORNING THROUGH EARLY EVENING HOURS OF THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ130-132-135-150-155-170-175-071100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
402 AM CDT MON JUN 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Drought, Brooks
- When
- June 7, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Brooks forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 27.032, -98.219 (the zone’s center; the record gives no point)
Severe (D2) Drought conditions deteriorated to Extreme (D3) in all of Brooks County on June 7th, and would continue through the end of the month. Rainfall of more than 2 inches across the southern half of the county would provide a bit of relief at month's end. Livestock, particularly cattle head, were affected most as very short moisture levels dwindled available feed and required [a large sale] of cattle much earlier in the year than usual. [Hay supplies were limited/damaged by the extreme drought - details here].
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Louisiana, June 7, 20111 death · $65,000 · 61 kt wind · 6 events
- Flash Flood and Hail in Mississippi, June 7, 2011$654,000 · 1.75 in hail · 38 events
- Hail and Damaging Winds in Ohio, June 7, 2011$418,000 · 2 in hail · 30 events
- Hail and Damaging Winds in Ohio, June 7, 2011$395,000 · 50 kt wind · 10 events
- Flooding in Washington, June 7 to 30, 2011$420,000 · 3 events
- Damaging Winds in Pennsylvania, June 7, 2011$70,000 · 50 kt wind · 2 events
- Hail and Damaging Wind in Louisiana, June 7, 2011$70,000 · 1 in hail · 2 events
- Hail and Damaging Winds in Alabama, June 7, 2011$46,000 · 1 in hail · 10 events
- Damaging Winds in North Carolina, June 7, 2011$64,000 · 60 kt wind · 2 events
- Damaging Wind and Lightning Strike in New York, June 7, 2011$52,000 · 52 kt wind · 2 events
- Damaging Winds in Virginia, June 7, 2011$29,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in West Virginia, June 7, 2011$15,000 · 1 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 301235.